Wildfire, Beaver
- When
- January 23, 11:30 AM CST to 2:00 PM CST
- Where
- Beaver forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.750, -100.477 (the zone’s center; the record gives no point)
S. Highway 64.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A large wildfire was reported around 1130 CST about three miles west of Knowles...one and a half miles south of U.S. Highway 64. The wildfire may have started by a pumpjack backfiring. No structural damage or injuries were reported. The wildfire was contained by 1400 CST and an estimated six hundred acres burned.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jan 23, 10:53 AM CST, 37 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1053 AM CST FRI JAN 23 2009 .UPDATE... UPDATED THE FORECAST MAINLY FOR DEWPOINT TEMPERATURES. DEWPOINT TEMPERATURES BEHIND THE FRONT...WHICH IS THROUGH ALL BUT THE SOUTHEASTERN CORNER OF THE PANHANDLES AS OF 10 AM CDT...ARE IN THE TEENS. WITH LITTLE IN THE WAY OF MOISTURE ADVECTION EXPECTED OVER THE NEXT 12 HOURS...KEPT DEWPOINT FAIRLY CONSTANT. ALSO UPDATED FORECAST FOR CURRENT TEMPERATURE AND SKY TRENDS. SJOHNSON && .PREV DISCUSSION... /ISSUED 507 AM CST FRI JAN 23 2009/ AVIATION... A COLD FRONT WILL MOVE ACROSS THE PANHANDLES THIS MORNING...RESULTING IN NORTHEAST WINDS AROUND 15 KTS...WITH GUSTS AT OR JUST ABOVE 20 KTS. WINDS ARE EXPECTED TO SUBSIDE A BIT AFTER 00Z BUT WILL REMAIN IN THE 12 TO 15 KT RANGE FOR MUCH OF THE EVENING. COPIOUS MID/UPPER LEVEL CLOUD COVER WILL PERSIST THROUGH THE TAF PERIOD. THE ATMOSPHERE WILL BEGIN TO MOISTEN FROM THE TOP DOWN THIS AFTERNOON AND EVENING BUT CIGS ARE EXPECTED TO REMAIN WELL ABOVE MVFR CRITERION. ALL SAID...THE FORECAST REMAINS DRY WITH VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS. JOHNSON PREV DISCUSSION... /ISSUED 447 AM CST FRI JAN 23 2009/ DISCUSSION... COOLER TEMPERATURES ARE EXPECTED TODAY WHEN A COLD FRONT DIVES SOUTH OVER THE SOUTHERN HIGH PLAINS. BETWEEN THE MODIFIED POLAR AIRMASS AND INCREASING CLOUD COVER...READINGS SHOULD VARY FROM THE 40S NORTH TO NEAR 60 SOUTHWEST. COLD NORTHERLY FLOW SHOULD BE SHORT LIVED AS A DEVELOPING LEE SIDE TROUGH BRINGS A RETURN OF SOUTH WINDS AND WARMER TEMPERATURES EARLY IN THE WEEKEND. BY SUNDAY...MODELS PAINT THE SURFACE LOW PRESSURE SYSTEM...MOVING ACROSS THE OKLAHOMA PANHANDLE. MOISTURE FIELDS IMPROVE IN THE LOWER LEVELS GIVEN THE CONVERGENT FLOW. SADLY...THIS LOW PRESSURE SYSTEM EXITS EAST TOO QUICKLY FOR ANY POTENTIAL PRECIPITATION. THE WEATHER PATTERN REMAINS PROGRESSIVE THROUGH THURSDAY...ALLOWING THE ENTRANCE OF COLD FRONTS NEARLY EVERY OTHER DAY. EXTENDED RANGE GUIDANCE SUGGESTS THE POSSIBILITY OF PRECIPITATION EARLY NEXT WEEK. WITH THE NECESSARY MOISTURE LACKING IN THE LOWER TO MID LEVELS...WE WILL CONTINUE TO LEAVE THE FORECAST DRY. BOTH THE ECMWF AND GFS DO AGREE ON A WEATHER DISTURBANCE ARRIVING AROUND FRIDAY TO SATURDAY TIME FRAME. GIVEN THE SPEED OF THESE SOLUTIONS...WE ARE NOT SURE IF ADEQUATE MOISTURE WILL RETURN TO SUPPORT ANY RAIN OR SNOW. NUNEZ FIRE WEATHER... WINDS SHOULD BE BRISK TO BREEZY TODAY AS A COLD FRONT SWEEPS SOUTH ACROSS THE PANHANDLES. WITH RELATIVE HUMIDITIES REMAINING ABOVE 20 PERCENT...FIRE WEATHER CONDITIONS WILL BE MODERATE. SOUTHERLY RETURNS BY SATURDAY IN RESPONSE TO A DEVELOPING LEE SIDE TROUGH. FIRE WEATHER CONDITIONS SHOULD CONTINUE TO BE MODERATE ON SATURDAY....AND PERSIST THROUGH EARLY NEXT WEEK. NUNEZ && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/16
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CST FRI JAN 23 2009 OKZ001>003-TXZ001>020-241200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CST FRI JAN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... BRISK NORTH TO NORTHEAST WINDS ARE EXPECTED TODAY IN THE WAKE OF A COLD FRONT. THEREFORE...CAUTION IS ADVISED ON AREA LAKES THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JOHNSON
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, January 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 142142.